MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ BI UD 5IN2 2-0 DA CP-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ BI UD 5IN2 2-0 DA CP-2; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B414
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle topped off the suture.No patient harmed.Unknown how the case was completed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 6/2/2025 h6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested; the following was obtained: it was reported that the needle "topped" off the suture.Please confirm if this is a typo and if the needle popped off from the suture.If it is something else, please provide additional details.When did the needle detach or pull off from the suture: was it detached inside the package, during removal from the package, during handling prior to use on the patient, or during use on the patient? can you identify the lot number of the product used?*please confirm whether a credit or a replacement is required (facility contact name and full address are needed for a replacement order.For a credit request, the ethicon po number is needed).Please provide the source, name, and title of the external person providing answers for follow-up (the external person submitting answers to the sales rep).Please provide the status of the device(s), as they have not been received for analysis.If the device has been shipped, please provide the shipment tracking details.During subcuticular closure on an orthopedic procedure the needle popped off of a suture.Another stitch was opened and closure was completed with that.No patient consequence noted.I have device available for return.Please email me a return label.A device has been received; however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.One labeled winding former, one detached needle and one needle suture piece were received for analysis.The product code sxmp2b414 is double armed.Upon visual inspection of the returned sample, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined under magnification, and no suture remnant was noted.The needle-suture was visually inspected, the swage and attachment area were noted to be as expected.The suture was examined and the insertion mark could not be observed in the extrem of the suture.As the suture is absorbable and the duration of exposure of the suture in the environment could not be determined, the functional test could not be performed in the needle suture combination.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to what caused the reported complaint.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
SFXSPI MCL+ BI UD 5IN2 2-0 DA CP-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22125499
Report Number2210968-2025-06108
Device Sequence Number18353186
Product Code GAM
UDI-Device Identifier10705031464360
UDI-Public(01)10705031464360(17)261031(10)104RQ6
Combination Product (Y/N)Y
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP2B414
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/02/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown